Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2020, 4:59 PM EDT for Palm Beach County, Florida. It was in force for 20 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2020, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 29, 2020, 5:19 PM EDT
- In force
- 20 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:01 PM EDT | HAIL 0.5 | 1 Ssw Wellington, FL | SLIGHTLY SMALLER THAN DIME SIZE HAIL HAS BEEN REPORTED BY THE PUBLIC VIA SOCIAL MEDIA WITH A THUNDERSTORM OVER THE AREA. |
| Jun 29, 5:05 PM EDT | HAIL 0.75 | 1 Se Wellington, FL | SPOTTER REPORTED HAIL AROUND DIME SIZE WITH WINDS OF 50 TO 55 MPH. TREES WHERE BENDING VERY GOOD BUT NO BRANCHES BROKE OFF FROM THE TREES. |
| Jun 29, 5:05 PM EDT | HAIL 0.75 | 2 Sse Wellington, FL | DIME SIZE HAIL REPORTED BY THE PUBLIC VIA SOCIAL MEDIA WITH A THUNDERSTORM NEAR SOUTHSHORE BLVD AND BIG BLUE TRACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2771 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WUUS52 KMFL 292059
SVRMFL
FLC099-292145-
/O.NEW.KMFL.SV.W.0062.200629T2059Z-200629T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
459 PM EDT Mon Jun 29 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
East central Palm Beach County in southeastern Florida...
* Until 545 PM EDT.
* At 458 PM EDT, a severe thunderstorm was located over Wellington,
moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wellington, Greenacres, Royal Palm Beach, Loxahatchee Groves and
Lake Belvedere Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2672 8029 2670 8013 2652 8016 2658 8037
TIME...MOT...LOC 2058Z 014DEG 5KT 2664 8023
HAIL...1.00IN
WIND...60MPH
$$
BAXTER1 follow-up statement
419
WWUS52 KMFL 292119
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
519 PM EDT Mon Jun 29 2020
FLC099-292129-
/O.CAN.KMFL.SV.W.0062.000000T0000Z-200629T2145Z/
Palm Beach FL-
519 PM EDT Mon Jun 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2672 8029 2670 8013 2652 8016 2658 8037
TIME...MOT...LOC 2117Z 014DEG 5KT 2661 8024
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:08 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 29, 3:08 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Miami FL 308 PM EDT Mon Jun 29 2020 .Short Term... Late Afternoon through Tuesday... Deep layer ridging will center over the Gulf of Mexico as a series of migratory perturbations track south through the Bahamas. Florida will remain along the western fringe of these weak perturbations, however a slight uptick in convective coverage is expected. While the Saharan Air Layer (SAL) has been a limiting factor lately, the passing waves juxtaposed with inland advancing sea- breeze forcing should bring a slight uptick in thunderstorm development primarily over inland areas each afternoon. Relatively steep mid-level lapse rates associated with the SAL suggest the potential for a few robust updrafts in the deeper thunderstorm cores, with a thermodynamic environment supportive of strong, to perhaps locally damaging, downburst wind gusts. Outside of convection related concerns, heat remains the biggest weather related hazard through the short term forecast period. Highs today and Tuesday should climb well into the 90s (perhaps even eclipsing 100 over inland southwest Florida on Tuesday), with lows mostly in the upper 70s to lower 80s. Maximum Heat Index readings should near or exceed Heat Advisory criteria once again Tuesday afternoon but there is some uncertainty as to the duration. Will hold off on a heat advisory at the moment, but we'll continue to evaluate this concern going forward. .Long Term... Tuesday Night through Friday... Mid-level subtropical high pressure will continue to weaken and shift westward into the Gulf of Mexico, allowing for light northwesterly flow aloft to become established across South Florida. In the lower-levels, light/variable flow will prevail due to a western Atlantic ridge axis extending across the Florida peninsula. While low-level moisture should remain adequate across the area (~1.5 inches), deep-layer moisture will be slightly lower than average for this time of year, potentially limiting convective coverage across South Florida through mid to late week. Highest PoPs are ~40 percent through Friday with the highest chances across the interior sections/Lake Region of South FL. With that said, isolated to scattered showers and thunderstorms will be possible each afternoon thanks to mesoscale effects, i.e. the sea breeze. Maximum temperatures will remain slightly above average, with mid-upper 90s across the western portions of South Florida and lower 90s across the eastern portions. Heat indices continue to soar into the triple digits areawide with values near the 105 range. Saturday through Early Next Week... Global models continue to depict that the steering flow aloft will transition to westerly/southwesterly as a mid-level impulse approaches South Florida from the northwest. The GFS depicts this feature with a higher amplitude and more progressive than the ECMWF, including a series of vort maxima sweeping through the state. Regardless on which model perseveres, the overall trend will be increasing rain and thunderstorm chances across South Florida this weekend into early next week. At this time, it appears that the deepest moisture and heavier rainfall will remain over the northern portions of South Florida, but of course we will continue to monitor as we go into the week. Like the weekdays, weekend maximum temperatures will remain slightly above average, with mid-upper 90s across the western portions of South Florida and lower 90s across the eastern portions. Heat indices near 105. && .Marine... Benign conditions are expected over the next few days outside of isolated showers and thunderstorms, which may bring locally higher winds, seas, and potential waterspouts. && .Aviation... Afternoon shower/storms are expected primarily over inland areas. Areas around APF/OPF/TMB will have the greatest chance of experiencing this activity, reflected by VCTS. Otherwise, VFR conditions are expected with southeast winds generally 10 kt or less veering to southerly and southwesterly -- first at APF this afternoon in association with the inland advance of the sea-breeze boundary from the Gulf. && .Preliminary Point Temps/PoPs... West Palm Beach 78 93 78 93 / 20 20 10 40 Fort Lauderdale 81 93 81 92 / 20 20 10 40 Miami 82 94 80 93 / 20 30 10 30 Naples 79 93 79 92 / 30 20 0 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine/Short Term...34/SPM Aviation...90/Cohen and 34/SPM Long Term...03/Fell
Hazardous weather outlook, Jun 29, 4:14 AM EDT, 12 hours 45 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 414 AM EDT Mon Jun 29 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 292015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 414 AM EDT Mon Jun 29 2020 ...SCATTERED THUNDERSTORMS -- SOME STRONG -- INTERIOR SECTIONS TODAY... ...HIGH HEAT INDICES TODAY -- ESPECIALLY COLLIER COUNTY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms are expected to affect portions of South Florida this afternoon and evening, especially between the hours of 2 and 8 PM EDT. The greatest chance for this activity will be across interior sections of South Florida, though some chance for showers and thunderstorms will affect both Atlantic and Gulf coastal and metro locations and the adjacent waters. Thunderstorms will be capable of producing frequent lightning, strong wind gusts, very small hail, and torrential rainfall. Wind: The strongest thunderstorms will be capable of producing wind gusts of 45 to 55 mph. An isolated damaging wind gust cannot be completely ruled out. Hail: The most intense storms could produce very small hail. Temperatures: Maximum heat-index readings this afternoon are expected to exceed 105 degrees across a large part of interior South Florida westward to the Gulf coast vicinity, with the highest of these heat indices expected across Collier County. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are expected to affect portions of South Florida each and every afternoon and evening through the period. Strong wind gusts, frequent lightning, and torrential rainfall could accompany this activity. While most of this activity should be concentrated across interior South Florida, there is increasing potential for storms to shift toward Atlantic coastal and metro areas by latter parts of this week. Additionally, present indications are that a weather disturbance could approach the area during the upcoming weekend, resulting in the possibility for more widespread showers and thunderstorms on Saturday and Sunday. Interests across South Florida are encouraged to monitor the latest information from the National Weather Service in Miami. Additionally, elevated heat-index readings around 100 to 105 degrees are expected to be common across much of South Florida during the afternoon hours of each day through the period. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Cohen
In the hours before
Special weather statement, Jun 29, 2:54 PM EDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Miami FL 254 PM EDT Mon Jun 29 2020 FLZ073-075-174-291945- Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami- Dade County FL- 254 PM EDT Mon Jun 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND CENTRAL MIAMI-DADE COUNTIES UNTIL 345 PM EDT... * At 253 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 11 miles northwest of Pa-Hay-Okee Overlook, or 23 miles west of Homestead General Airport, moving south at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Pa-Hay-Okee Overlook and Everglades National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2553 8121 2566 8083 2541 8067 2529 8105 TIME...MOT...LOC 1853Z 348DEG 8KT 2553 8093 HVN
Local storm report, Jun 29, 3:08 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 3 SSE WESTON 26.07N 80.38W
06/29/2020 E0.88 INCH BROWARD FL TRAINED SPOTTER
SPOTTER REPORTED HAIL BETWEEN DIME AND NICKEL SIZE FROM
A THUNDERSTORM ABOUT 1 MILE NW OF THE INTERSECTION OF
WESTON ROAD AND GRIFFIN ROAD.
&&
EVENT NUMBER MFL2000154
BNBSpecial weather statement, Jun 29, 3:41 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
341 PM EDT Mon Jun 29 2020
FLZ073-075-174-292030-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
341 PM EDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE COUNTY
UNTIL 430 PM EDT...
* At 341 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
east of Wilderness Waterway to 11 miles northwest of Mahogany
Hammock. Movement was west at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Northwest Cape Sable and Wilderness Waterway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2533 8123 2537 8120 2549 8129 2566 8136
2570 8135 2573 8100 2537 8082 2522 8119
TIME...MOT...LOC 1941Z 088DEG 7KT 2566 8106 2542 8100
HVNSpecial weather statement, Jun 29, 4:08 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Miami FL 408 PM EDT Mon Jun 29 2020 FLZ067-068-071-072-168-292100- Inland Broward County FL-Coastal Palm Beach County FL- Metro Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 408 PM EDT Mon Jun 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 500 PM EDT... * At 407 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Parkland, or near Coral Springs. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Springs, Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate, Coconut Creek, North Lauderdale, Parkland, Loxahatchee NWR, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Whisper Walk, Godfrey Road, Kings Point, Boca West, Hillsboro Pines and Villages Of Oriole. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2643 8008 2620 8024 2629 8047 2653 8029 TIME...MOT...LOC 2007Z 120DEG 1KT 2636 8030 FELL
Special weather statement, Jun 29, 4:27 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
427 PM EDT Mon Jun 29 2020
FLZ069-070-075-292115-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
427 PM EDT Mon Jun 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTH
CENTRAL MAINLAND MONROE COUNTIES UNTIL 515 PM EDT...
* At 426 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles northwest of Loop Road Ee
Center, or 13 miles east of Chokoloskee, moving northwest at 5 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2579 8097 2573 8119 2587 8137 2596 8123
2602 8110
TIME...MOT...LOC 2026Z 141DEG 6KT 2583 8112
BAXTERSpecial weather statement, Jun 29, 4:50 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Miami FL 450 PM EDT Mon Jun 29 2020 FLZ067-068-292130- Inland Palm Beach County FL-Metro Palm Beach County FL- 450 PM EDT Mon Jun 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 530 PM EDT... * At 450 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Wellington, moving south at 5 mph. * Dime size hail, funnel clouds, and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Wellington, Greenacres, Royal Palm Beach, Loxahatchee NWR, Loxahatchee Groves, Lake Belvedere Estates, Golden Lakes, Royal Palm Estates, Aberdeen, Florida Gardens, Aberdeen Golf Course and Plantation Mobile Home Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2672 8028 2670 8013 2649 8017 2652 8041 TIME...MOT...LOC 2050Z 014DEG 6KT 2664 8022 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jun 29, 1:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Jun 29, 1:55 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jun 29, 2:41 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 29, 2:54 PM EDT | Special Weather Statement | MFL | Monroe | 51 min |
| Jun 29, 3:41 PM EDT | Special Weather Statement | MFL | Monroe | 49 min |
| Jun 29, 4:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 29, 4:27 PM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Jun 29, 4:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jun 29, 5:26 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Jun 29, 6:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 29, 6:38 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Jun 29, 7:28 PM EDT | Special Weather Statement | MFL | Glades | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.